MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALYTE¿ Y-MESH GRAFT; ALYTE Y-MESH GRAFT

C.R. BARD, INC. (COVINGTON) -1018233 ALYTE¿ Y-MESH GRAFT; ALYTE Y-MESH GRAFT
Catalog Number Y100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Anemia (1706); Atrial Fibrillation (1729); Erosion (1750); Diarrhea (1811); Dysphagia/ Odynophagia (1815); Fatigue (1849); Fever (1858); Headache (1880); Incontinence (1928); Inflammation (1932); Muscle Weakness/Atrophy (1967); Nausea (1970); Neuropathy (1983); Pain (1994); Rash (2033); Urinary Tract Infection (2120); Vomiting (2144); Burning Sensation (2146); Chills (2191); Stenosis (2263); Urinary Frequency / Polyuria (2275); Depression (2361); Prolapse (2475); Hematuria (2558); Dysuria (2684); Constipation (3274); Cramp(s) /Muscle Spasm(s) (4521); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.Based on the investigation findings, current manufacturing controls are considered adequate as to detect and segregate any non-conforming unit.Event described could not be confirmed as a manufacturing related issue.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: precautions: ¿ based on physician experience and training, a thorough assessment of each patient should be made to determine their suitability for a synthetic mesh procedure.Additional consideration should be given to the use of alyte y-mesh graft in patients with a compromised immune system, any condition that would compromise healing, or any patient with a history of prior abdominal or pelvic surgeries.Consideration should also be given to the ability of the patient to tolerate the surgical procedure.¿ accepted surgical practice and precautions must be followed for the management of infected or contaminated wounds.¿ postoperative bleeding may occur in some patients and must be controlled prior to patient release.¿ sutures should not be placed in the mesh edge.Sutures should be placed a minimum of 1cm from any mesh edge.¿ inadequate suturing of the graft material to the pelvic tissues may lead to failure of the repair, additional complications and recurrence of prolapse.¿ check the integrity of the packaging before use.Do not use the mesh if the packaging is opened or damaged.¿ as for any implantable material, it is recommended to open the package at the time of implantation.¿ the alyte y-mesh graft is intended as a single-use device.Do not re-sterilize any portion of the alyte y-mesh graft.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.¿ post-operatively the patient should be advised to refrain from heavy lifting, exercise (e.G.Cycling, jogging) and/or intercourse until the physician determines it is suitable for the patient to return to normal activities.Adverse events: complications associated with the proper implantation of the alyte y-mesh graft may include, but are not limited to those typically associated with surgically implantable materials including: ¿ postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.¿ urinary retention, bladder outlet obstruction and other voiding and defecatory dysfunctions.These conditions may be associated with over-correction/too much tension placed on the implant.¿ perforations or lacerations of vessels, nerves, bladder, bowel, urethra, rectum, or any viscera, which may occur during the implantation procedure.¿ irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.¿ extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.¿ inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of vaginal wall prolapse.¿ urinary incontinence (stress and urge).1994, 1928, 1750, 1932, 1690 = "l" 2475, 1729, 1858, 2191, 3274, 2091, 2171, 2193, 1967, 1970, 2144, 2684, 2033, 2146, 1685, 18155, 2263,3191 = "nl" udi format updated with available product information per gudid as requested.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.Additional information has been requested, but not yet received.As per additional information received via medical records on 24-jul-2024, the patient had experienced vaginal pain, mesh erosion, chronic inflammation, vaginal prolapse, persistent atrial fibrillation, heat intolerance, mass on right side of neck, shortness of breath, fever and chills, insomnia, dysphagia, hemorrhoids, constipation, pedal edema, moderate episode of recurrent major depressive disorder, peripheral neuropathy, postmenopausal symptoms, anorectal spasm, sigmoid diverticulosis, stress incontinence, symptomatic cholelithiasis, vaginal atrophy, spinal stenosis, spondylolisthesis, myofascial pain, back pain, anorexia, nausea, vomiting, pelvic abscess, colo-vesical fistula, acute cystitis, dysuria, boil of buttock, pruritic rash, burning sensation, lower abdominal pain, bowel leakage and required additional surgical and non-surgical treatments.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.Based on the investigation findings, current manufacturing controls are considered adequate as to detect and segregate any non-conforming unit.Event described could not be confirmed as a manufacturing related issue.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: precautions ¿ based on physician experience and training, a thorough assessment of each patient should be made to determine their suitability for a synthetic mesh procedure.Additional consideration should be given to the use of alyte® y-mesh graft in patients with a compromised immune system, any condition that would compromise healing, or any patient with a history of prior abdominal or pelvic surgeries.Consideration should also be given to the ability of the patient to tolerate the surgical procedure.¿ accepted surgical practice and precautions must be followed for the management of infected or contaminated wounds.¿ postoperative bleeding may occur in some patients and must be controlled prior to patient release.¿ sutures should not be placed in the mesh edge.Sutures should be placed a minimum of 1cm from any mesh edge.¿ inadequate suturing of the graft material to the pelvic tissues may lead to failure of the repair, additional complications and recurrence of prolapse.¿ check the integrity of the packaging before use.Do not use the mesh if the packaging is opened or damaged.¿ as for any implantable material, it is recommended to open the package at the time of implantation.¿ the alyte® y-mesh graft is intended as a single-use device.Do not re-sterilize any portion of the alyte® y-mesh graft.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.¿ post-operatively the patient should be advised to refrain from heavy lifting, exercise (e.G.Cycling, jogging) and/or intercourse until the physician determines it is suitable for the patient to return to normal activities.Adverse events complications associated with the proper implantation of the alyte® y-mesh graft may include, but are not limited to those typically associated with surgically implantable materials including: ¿ postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.¿ urinary retention, bladder outlet obstruction and other voiding and defecatory dysfunctions.These conditions may be associated with over-correction/too much tension placed on the implant.¿ perforations or lacerations of vessels, nerves, bladder, bowel, urethra, rectum, or any viscera, which may occur during the implantation procedure.¿ irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.¿ extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.¿ inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of vaginal wall prolapse.¿ urinary incontinence (stress and urge).Correction: b,f,h.1994, 1928, 1750, 1932, 1690 = "l".2475, 1729, 1858, 2191, 3274, 2091, 2171, 2193, 1967, 1970, 2144, 2684, 2033, 2146, 1685, 18155, 2263, 2275, 1811, 2558, 2120, 1849 , 1880, 2361, 1706, 3191 = "nl".Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.Additional information has been requested, but not yet received.As per additional information received via medical records on 24-jul-2024, the patient had experienced vaginal pain, mesh erosion, chronic inflammation, vaginal prolapse, persistent atrial fibrillation, heat intolerance, mass on right side of neck, shortness of breath, fever and chills, insomnia, dysphagia, hemorrhoids, constipation, pedal edema, moderate episode of recurrent major depressive disorder, peripheral neuropathy, postmenopausal symptoms, anorectal spasm, sigmoid diverticulosis, stress incontinence, symptomatic cholelithiasis, vaginal atrophy, spinal stenosis, spondylolisthesis, myofascial pain, back pain, anorexia, nausea, vomiting, pelvic abscess, colo-vesical fistula, acute cystitis, dysuria, boil of buttock, pruritic rash, burning sensation, lower abdominal pain, bowel leakage and required additional surgical and non-surgical treatments.As per additional information received via medical records on 18-nov-2024, the patient had experienced vaginal pain, mesh erosion, chronic inflammation, vaginal prolapse, rash, pedal edema, insomnia, urinary frequency, idiopathic peripheral neuropathy, lumbar radiculopathy, thoracic radiculopathy, persistent atrial fibrillation, venous insufficiency of both lower extremities, gastro esophageal reflux disease, abdominal tenderness, nausea, anorexia, diarrhea, swelling (leg edema), joint pain, vulvodynia, inflamed seborrheic keratosis, psoriasis, sensorineural hearing loss, hematuria, pelvic abscess, irritable bowel syndrome, shaking chills, urinary tract infection, dyslipidemia, fatigue, allergic rhinitis, urinary incontinence, diverticulitis, epigastric pain, constipation, sore throat, headache, shortness of breath, stomach bloating, depression, vitamin d deficiency, acid reflux, rectocele, anemia, spots over body, folliculitis and required additional surgical and non-surgical treatments.

Brand Name
ALYTE¿ Y-MESH GRAFT
Common Device Name
ALYTE Y-MESH GRAFT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key20008746
Report Number1018233-2024-05007
Device Sequence Number19919300
Product Code OTO
UDI-Device Identifier00801741016158
UDI-Public(01)00801741016158(11)140815(17)160828(10)HUYF2065
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K101722
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2016
Device Catalogue NumberY100
Device Lot NumberHUYF2065
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexFemale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite